Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 12, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Feb 19, 2009, 4:33 PM EST for 5 counties in Florida. It took effect at Feb 20, 2009, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2009, 4:33 PM EST (21:33 UTC)
- In effect from
- Feb 20, 2009, 11:00 AM EST
- Expired
- Feb 20, 2009, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 192133 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 433 PM EST THU FEB 19 2009 FLZ063-066-067-069>071-073-075-174-201100- /O.UPG.KMFL.FW.A.0012.090220T1600Z-090221T0000Z/ /O.NEW.KMFL.FW.W.0012.090220T1600Z-090221T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 433 PM EST THU FEB 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY. A COLD FRONT WILL MOVE ACROSS MAINLAND SOUTH FLORIDA TONIGHT, BRINGING MUCH DRIER AIR SOUTHWARD INTO THE AREA. DEWPOINTS WILL PLUMMET INTO THE 20S AND 30S ON FRIDAY...AND WITH TEMPS REACHING THE UPPER 60S TO LOWER 70S...RHS ARE FORECAST TO FALL INTO THE 20 TO 30 PERCENT ACROSS THE ENTIRE AREA. AS SUCH...A RED FLAG WARNING HAS BEEN ISSUED FOR THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ068-072-074-168-172-173-201100- /O.CON.KMFL.FW.A.0012.090220T1600Z-090221T0000Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 433 PM EST THU FEB 19 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT BRINGING MUCH DRIER AIR SOUTHWARD INTO THE AREA. DEWPOINTS WILL FALL INTO THE 30S TO LOWER 40S FRIDAY AFTERNOON...AND WITH TEMPERATURES REACHING INTO THE LOWER 70S...RED FLAG CONDITIONS WILL BE POSSIBLE. ALTHOUGH RHS ARE NOW FORECAST TO FALL BELOW 35 PERCENT ACROSS THE AREA FRIDAY AFTERNOON...THE DURATION OF CRITICAL RHS REMAINS UNCERTAIN. THEREFORE...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ DG
3 follow-up statements
951 WWUS82 KMFL 192137 CCA RFWMFL URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 435 PM EST THU FEB 19 2009 FLZ063-066-067-069>071-073-075-174-201115- /O.UPG.KMFL.FW.A.0012.090220T1600Z-090221T0000Z/ /O.COR.KMFL.FW.W.0012.090220T1600Z-090221T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 435 PM EST THU FEB 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY FOR GLADES, HENDRY, COLLIER, MAINLAND MONROE, INLAND PALM BEACH, INLAND BROWARD, INLAND MIAMI-DADE, AND SOUTH MIAMI-DADE COUNTIES FOR RH'S BELOW 35 PERCENT FOR 4 HOURS OR MORE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY. A COLD FRONT WILL MOVE ACROSS MAINLAND SOUTH FLORIDA TONIGHT, BRINGING MUCH DRIER AIR SOUTHWARD INTO THE AREA. DEWPOINTS WILL PLUMMET INTO THE 20S AND 30S ON FRIDAY...AND WITH TEMPS REACHING THE UPPER 60S TO LOWER 70S...RH'S ARE FORECAST TO FALL INTO THE 20 TO 30 PERCENT ACROSS THE ENTIRE AREA. AS SUCH...A RED FLAG WARNING HAS BEEN ISSUED FOR THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ068-072-074-168-172-173-201115- /O.COR.KMFL.FW.A.0012.090220T1600Z-090221T0000Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 435 PM EST THU FEB 19 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE EAST COAST METROPOLITAN AREAS FOR THE POTENTIAL OF RH'S BELOW 35 PERCENT FOR 4 HOURS OR MORE... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT BRINGING MUCH DRIER AIR SOUTHWARD INTO THE AREA. DEWPOINTS WILL FALL INTO THE 30S TO LOWER 40S FRIDAY AFTERNOON...AND WITH TEMPERATURES REACHING INTO THE LOWER 70S...RED FLAG CONDITIONS WILL BE POSSIBLE. ALTHOUGH RH'S ARE NOW FORECAST TO FALL BELOW 35 PERCENT ACROSS THE AREA FRIDAY AFTERNOON...THE DURATION OF CRITICAL RH'S REMAINS UNCERTAIN. THEREFORE...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ DG
000 WWUS82 KMFL 200948 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 448 AM EST FRI FEB 20 2009 FLZ068-072-074-168-172-173-210000- /O.UPG.KMFL.FW.A.0012.090220T1600Z-090221T0000Z/ /O.EXA.KMFL.FW.W.0012.090220T1600Z-090221T0000Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 448 AM EST FRI FEB 20 2009 ...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA FROM 11 AM TO 7 PM EST TODAY FOR RELATIVE HUMIDITY OF 35% OR LESS FOR MORE THAN 3 HOURS... A COLD FRONT WILL MOVE WELL SOUTH OF THE AREA THIS MORNING WITH A MUCH COOLER AND DRIER AIRMASS PUSHING INTO SOUTH FLORIDA. TEMPERATURES WILL STRUGGLE TO REACH THE LOW 70S ACROSS THE EAST COAST METRO AREAS, BUT WITH DEW POINTS FALLING TO AROUND 40, RELATIVE HUMIDITIES WILL FALL BELOW 35% FOR MOST IF NOT ALL OF THE METROPOLITAN AREA. COASTAL AREAS ALONG THE EAST COAST METRO WILL SEE MARGINAL RED FLAG CONDITIONS THIS AFTERNOON WITH RELATIVE HUMIDITIES DIPPING BELOW 35% FOR 3 OR 4 HOURS AS WINDS ARE EXPECTED TO GRADUALLY BECOME NORTHEAST LATE THIS AFTERNOON OR EARLY THIS EVENING INCREASING THE MOISTURE LEVEL, BUT POSSIBLY NOT UNTIL AFTER RED FLAG WARNING CRITERIA ARE MET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-067-069>071-073-075-174-210000- /O.CON.KMFL.FW.W.0012.090220T1600Z-090221T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 448 AM EST FRI FEB 20 2009 ...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA FROM 11 AM TO 7 PM EST TODAY FOR RELATIVE HUMIDITY OF 35% OR LESS FOR MORE THAN 3 HOURS... A COLD FRONT WILL MOVE WELL SOUTH OF THE AREA THIS MORNING WITH A MUCH COOLER AND DRIER AIRMASS PUSHING INTO SOUTH FLORIDA. TEMPERATURES WILL STRUGGLE TO REACH THE UPPER 60S TO LOW 70S, BUT WITH DEW POINTS FALLING INTO THE UPPER 20S TO MID 30S OVER THE INTERIOR, LAKE OKEECHOBEE AREA, AND ACROSS THE WEST COAST LOCATIONS, RELATIVE HUMIDITIES WILL FALL BELOW 35% FOR MOST IF NOT ALL OF MAINLAND SOUTH FLORIDA. RED FLAG CONDITIONS THIS AFTERNOON MAY EXIST FOR SEVERAL HOURS ACROSS THE AFOREMENTIONED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS82 KMFL 210002 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 702 PM EST FRI FEB 20 2009 FLZ063-066>075-168-172>174-210115- /O.EXP.KMFL.FW.W.0012.000000T0000Z-090221T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 702 PM EST FRI FEB 20 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RHS WILL CONTINUE TO CLIMB THIS EVENING ABOVE CRITICAL LEVELS. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 2:41 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 19, 2:41 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
241 PM EST THU FEB 19 2009
.DISCUSSION...COLD FRONT MOVING INTO NORTH CENTRAL FLORIDA SHOULD
REACH THE LAKE BY EARLY THIS EVENING AND WILL CLEAR THE PENINSULA
BY AROUND MIDNIGHT. HIGH PRESSURE OVER NORTHEAST TEXAS WILL MOVE
TO SOUTHEAST GEORGIA BY SATURDAY MORNING ALLOWING JUST LIGHT
ENOUGH WINDS UNDER CLEAR SKIES TO ISSUE A FREEZE WATCH FOR LATE
FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS IS A BORDERLINE
EVENT AND ONLY ISSUED FOR GLADES AND HENDRY COUNTIES WITH 1000-850
MB THICKNESSES DROPPING TO 1340 DM. AT LEAST PATCHY FROST CAN BE
EXPECTED IN THESE AREAS. WINDS WILL VEER AROUND QUICKLY TO THE
EAST AND SOUTHEAST SATURDAY. BY SUNDAY NIGHT, ANOTHER COLD FRONT
WILL MOVE THROUGH JUST REINFORCING THE COOL AIR WE WILL HAVE AFTER
A SLIGHT BIT OF MODIFICATION THIS WEEKEND. BUT THE AIR BEHIND THE
NEXT FRONT WONT BE AS COLD WITH TEMPERATURES NEAR NORMAL. PRECIP-
WISE, THE BEST CHANCE OF RAIN WILL BE WITH AND BEHIND THE SECOND
FRONT SUNDAY NIGHT THROUGH MONDAY NIGHT WITH LOW CHANCES OF RAIN
AT BEST MONDAY.
&&
.MARINE...MODERATE SOUTHWEST WINDS AT 15 TO 20 KNOTS ARE PROVIDING
HAZARDOUS MARINE CONDITIONS THROUGH EARLY THIS EVENING AND THEN
SEAS WILL DECREASE TO 6 FEET OR LESS TONIGHT. THEN BEHIND THE
FRONT, WITH NW TO N WINDS, SEAS IN THE GULFSTREAM WILL INCREASE TO
8 FEET FRIDAY AND CONTINUE FRIDAY NIGHT AND THEN SUBSIDING TO 6
FEET OR LESS BY SATURDAY. SEAS WILL AGAIN INCREASE BEHIND THE
SECOND FRONT MONDAY NIGHT AND TUESDAY TO 7 TO 8 FEET IN THE
GULFSTREAM. SEAS WILL BE ONLY AS HIGH AS 5 FEET AFTER EACH COLD
FRONT IN THE GULF OF MEXICO.
&&
.FIRE WEATHER...THERE IS A POSSIBILITY THAT MINIMUM RHS WILL DROP
TO AT OR BELOW 35 PERCENT FOR 4 OR MORE HOURS ALL AREAS FRIDAY, SO
HAVE KEPT THE FIRE WEATHER WATCH IN EFFECT. A RED FLAG WARNING MAY
BE NEED TO BE ISSUED TONIGHT FOR FRIDAY. RHS WILL RECOVER SATURDAY
AND DONT EXPECT A PROBLEM THROUGH MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 54 70 49 73 / 10 - - 10
FORT LAUDERDALE 58 72 53 74 / 10 - - 10
MIAMI 58 72 54 75 / 10 - - 10
NAPLES 54 69 44 75 / 10 - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
FLZ063-FLZ066.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ610-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...17/ERAHazardous weather outlook, Feb 19, 4:55 AM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 455 AM EST THU FEB 19 2009 FLZ063-066>075-168-172>174-201100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 455 AM EST THU FEB 19 2009 ...MODERATE RISK OF RIP CURRENTS GULF COAST BEACHES TODAY... ...TURNING COOLER TONIGHT, TEMPS NEAR FREEZING SAT MORNING NW INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTHWESTERLY WINDS AROUND 15 MPH WITH A FEW HIGHER GUSTS WILL CREATE A MODERATE RISK FOR RIP CURRENTS AT THE GULF COAST BEACHES TODAY. SWIMMERS ARE URGED TO EXERCISE CAUTION DUE TO THE DANGERS POSED BY RIP CURRENTS. WAVES: STRONG NORTHWESTERLY WINDS BEHIND A COLD FRONT WILL ALLOW GULF STREAM SEAS TO BUILD TO 7 TO 8 FEET TONIGHT. TEMPERATURES: LOW TEMPERATURES WILL DROP INTO THE 40S ACROSS GLADES AND HENDRY COUNTIES LATE TONIGHT. WIND CHILLS IN THESE AREAS MAY FALL INTO THE LOWER 40S IN A FEW AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT WILL BE COLDER FRIDAY NIGHT. LOW TEMPERATURES WILL DROP INTO THE 30S ACROSS GLADES, HENDRY, NORTHERN COLLIER AND WESTERN PALM BEACH COUNTIES AND MAY APPROACH FREEZING IN SOME LOCATIONS. FROST IS POSSIBLE IN MANY OF THESE AREAS. ELSEWHERE, LOW TEMPERATURES WILL BE IN THE 40S ACROSS THE PALM BEACH METRO AREA, NAPLES AREA, AND THE WESTERN SUBURBS OF THE FORT LAUDERDALE AND MIAMI METRO AREAS. LOW TEMPERATURES WILL REMAIN AROUND 50 OR IN THE LOWER 50S ACROSS THE REMAINDER OF THE FORT LAUDERDALE AND MIAMI METRO AREAS INCLUDING THE DOWNTOWN AND COASTAL LOCATIONS. WIND CHILLS WILL DROP INTO THE 30S ACROSS MOST OF THE INTERIOR AND THE NAPLES AREA WITH LOWER TO MID 40S ACROSS CENTRAL AND WESTERN PARTS OF THE EAST COAST AND METRO AREAS. GULF STREAM SEAS WILL REMAIN ABOVE 7 FEET INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 5:33 AM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 23 hr |
| Feb 19, 6:15 AM EST | Small Craft Advisory | MFL | 13 hr | |
| Feb 19, 1:56 PM EST | Freeze Watch | MFL | Glades, Hendry | 24 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.